It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acid Reflux / GERD Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-27-2012, 12:04 PM   #1
Newbie
(male)
 
Join Date: Jul 2012
Location: Fritch
Posts: 4
deadendstreet HB User
Can Prilosec and Nexium make you nauseous?

OK. so my doctor told me on Tuesday that I have severe acid reflux.

I've been having symptoms for about 6 weeks. Originally I just had just pains, then nausea set in. So I go to the DR and she prescribed Prilosec. Well, all my symptoms have gone away except the nausea. So I went for the Upper Gi Baron exam (or whatever it's called, it wasn't an endoscopy) and that's when she said I had severe acid reflux and prescribed me Nexium.

My question is, could the medication be causing the nausea? The last three days all I've eaten is lettuce, spinach, carrots, brown rice, banana, apple and yogurt and a small portion of eggs and I'm still nauseous.

On a side note, how long does it take for nexium to start working? I'm noticing more side effects than I had with Prilosec, so I was thinking after a week or two, switching back to Prilosec unless I start feeling better.

Last edited by deadendstreet; 07-27-2012 at 12:18 PM.

 
Old 07-27-2012, 10:08 PM   #2
Member
(female)
 
Join Date: Mar 2012
Location: QLD. Australia
Posts: 84
winghall HB User
Re: Can Prilosec and Nexium make you nauseous?

Reflux often goes with nausea. I doubt very much that it is due to the medication. Check with your doctor the next time you see him/her. For me, Nexium took about 3 weeks to work well. After 1 week you can see good effect if it works.

 
Sponsors Lightbulb
   
Old 07-28-2012, 03:14 PM   #3
Senior Veteran
(female)
 
Join Date: Oct 2007
Location: NJ, USA
Posts: 9,383
Blog Entries: 32
janewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB Userjanewhite1 HB User
Re: Can Prilosec and Nexium make you nauseous?

You know, sometimes the medicines do cause nausea. My doctor put me on Aciphex and I immediately became horribly nauseous. I stopped the medicine, and it went away again. The other PPIs did not cause this problem.

However, you had some nausea before starting treatment, which might mean it's a symptom of the GERD rather than a side effect of treatment.

If Prilosec seemed better, you may as well switch back. The idea that Nexium is better than Prilosec is pure drug-company propaganda. (Nexium is more expensive and has no generic.)

Studies show that, on average, all PPIs are equally effective. Sometimes one particular person will respond better or have fewer side effects on one than on another, but in general, the sensible thing is to start with the cheapest and switch only if that one doesn't work well enough.

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Aciphex
Nexium
Omeprazole
Pepcid
Prevacid
  Prilosec
Protonix
Ranitidine
Reglan
Zantac







All times are GMT -7. The time now is 03:29 PM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!